MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Catalog Number HLF-S200-HSMA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Upon evaluation of the returned device on (b)(6) 2023 a cook® single-use holmium laser fiber was returned in two pieces.It was originally reported that during an unspecified procedure after a few minutes of use of the "fiber broke down".The user lost time and the fiber was replaced with a new one from the same lot.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: a representative of clinique st jean l'ermitage in france, informed cook on 30may2023 of an incident involving a cook® single-use holmium laser fiber (hlf-s200-hsma) from lot 15076350.Reportedly, on (b)(6) 2023, after a few minutes of use, the fiber "broke down".The customer noted that they lost time, and the fiber needed to be replaced.The replacement fiber used was also a fiber from lot 15076350.The customer was contacted to find out what was meant by the description that the fiber ¿broke down¿ and whether there were any error messages.The customer response did not answer either of these questions but instead conveyed that the procedure took place on (b)(6) 2023, they had kept the device, and that the laser unit used with the fiber was a h30 rhapsody with the serial number lth-0986-1113.The questions regarding what was meant by customer description that the fiber broke down and the question about the error codes were subsequently answered or rendered obsolete when the device was returned for inspection as the failure mode was apparent.The patient reportedly did not require additional procedures due to this occurrence or experience any adverse effects.Investigation ¿ evaluation.A document-based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection and functional test of the device were conducted.A device failure analysis was conducted as the device was returned to cook by the customer.The fiber was noted to be in two pieces.The point of separation was 27cm from the red connector hub and had a melted blackened appearance.The customer complaint was confirmed.The nature of what specifically caused the fiber to separate and present with a melted appearance was unable to be determined.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other complaints associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Given the inspection procedures prior to shipment and the lack of lot nonconformances and other complaints, there is evidence to suggest that the device was made to specification.Cook also reviewed product labeling.The product ifu, [t_hsma_rev2] ¿hsma holmium laser fiber (single-use)¿ contains the following information related to the reported failure mode.¿warnings ¿do not bend fiber at sharp angles.¿ ¿precautions ¿never subject fiber optics to sharp bends in handling, use, or storage¿ ¿how supplied ¿ upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, the cause of the failure mode was unable to be determined.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17453437
Report Number1820334-2023-01015
Device Sequence Number17959395
Product Code GEX
UDI-Device Identifier00827002252936
UDI-Public(01)00827002252936(17)251117(10)15076350
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Catalogue NumberHLF-S200-HSMA
Device Lot Number15076350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RHAPSODY H-30 HOLMIUM LASER SYSTEM
Patient SexUnknown